MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number AU00T0
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
A nurse reported that during an intraocular lens (iol) implant procedure, the lens was faulty and plunger over-ride the lens.There was patient contact.Additional information was received and stated, the surgery was completed on the same day with a new lens.There was no patient harm.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6 and h.11.The product was not returned for evaluation.Photos were provided which showed the device.The first photo was from the top (door side).Viscoelastic was observed in the device.The plunger was oriented correctly.The plunger had been advanced completely over the lens to mid-nozzle.The lens was still partially in the loading area.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A qualified viscoelastic was indicated.The root cause for the override could not be determined.The device was not returned for evaluation.Review of the provided photos showed the lens was still partially in the loading area.The plunger was visible advanced completely over the lens to mid-nozzle.This may indicate the plunger was advanced too rapidly.The instructions for use (ifu) instructs: fully insert the ophthalmic viscosurgical device (ovd) cannula, perpendicular to the device, through the viscoelastic port, located in the lens stop portion of the device.Fill the device until ovd can be observed flowing to the fill-to line on the nozzle tip.This will require approximately 0.2 ml of ovd.Only use an company ovd qualified for use with the company pre-loaded delivery system that has been allowed to come to the operating room temperature.If inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become stuck in the device.The ifu instructs: take at least 7 seconds to gently fold the intraocular lens (iol) by advancing the plunger forward in one smooth, continuous motion until the front edge of the optic is even with the fill-to line on the nozzle.Do not allow any portion of the lens to exit the nozzle tip.At this position the blue spring will contact the clear main body.It is important to not advance the plunger abruptly to fold the iol as improper folding and lens damage may occur.Plunger override may occur: due to rapid advancement faster than the ifu recommended rate.If inadequate viscoelastic is placed in the device, this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become stuck in the device allowing the plunger to override the lens.If the operating room temperature is too high (greater than 23 degrees centigrade / 73 degrees fahrenheit) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23665174
Report Number1119421-2025-03036
Device Sequence Number18710925
Product Code KYB
UDI-Device Identifier00380652394826
UDI-Public(01)00380652394826(17)280514(11)250516(10)16036155
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAU00T0
Device Lot Number16036155
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by Manufacturer12/04/2025
Initial Report FDA Received Date11/27/2025
Supplement Report FDA Received Date12/26/2025
Date Device Manufactured05/16/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Patient SexUnknown